Riccardo Biagioli ; Frédéric Jouhet ; Philippe Nadeau - Fully commutative elements and lattice walks

dmtcs:12800 - Discrete Mathematics & Theoretical Computer Science, January 1, 2013, DMTCS Proceedings vol. AS, 25th International Conference on Formal Power Series and Algebraic Combinatorics (FPSAC 2013) - https://doi.org/10.46298/dmtcs.12800
Fully commutative elements and lattice walksArticle

Authors: Riccardo Biagioli 1; Frédéric Jouhet 1; Philippe Nadeau ORCID1

An element of a Coxeter group $W$ is fully commutative if any two of its reduced decompositions are related by a series of transpositions of adjacent commuting generators. These elements were extensively studied by Stembridge in the finite case. In this work we deal with any finite or affine Coxeter group $W$, and we enumerate fully commutative elements according to their Coxeter length. Our approach consists in encoding these elements by various classes of lattice walks, and we then use recursive decompositions of these walks in order to obtain the desired generating functions. In type $A$, this reproves a theorem of Barcucci et al.; in type $\tilde{A}$, it simplifies and refines results of Hanusa and Jones. For all other finite and affine groups, our results are new.


Volume: DMTCS Proceedings vol. AS, 25th International Conference on Formal Power Series and Algebraic Combinatorics (FPSAC 2013)
Section: Proceedings
Published on: January 1, 2013
Imported on: November 21, 2016
Keywords: Fully commutative elements,Coxeter groups,generating functions,lattice walks,heaps.,[INFO.INFO-DM]Computer Science [cs]/Discrete Mathematics [cs.DM]

Consultation statistics

This page has been seen 24 times.
This article's PDF has been downloaded 16 times.